Learn how to use Mayo Clinic Connect
Request an Appointment
I received the results from my bone test and they have recommended I start Prolia. I have read the side effects and I am concerned. Has anyone use this drug and if so what side effects have you experienced. Thank you
I was on Bonviva for 2 years and it didn’t work. I started Prolia in January. So far the only side effects I notice are the same I had with Bonviva… stiffness in my hips and knees when I sit for a long time or first thing in the morning. I am 53 and have just started testing to see if they can discover a cause for my Osteoporosis.
Jump to this post
I was diagnosed at 50 with osteoporosis. It took 6 years before they realized after being sent to a rheumatologist who ran a lot of tests because of my age, that I had hyperparathyroidism.
I am searching for the same answers. I read about the drug and am so concerned about the possible side effects. I am 70 and I just had. DXA scan that is troubling. I am very fit, eat fairly healthy, and exercise daily but my mom- 93 also has a history of fractures. I have 2 that I did not know so had.
I am most concerned with rapid heartbeat as I have PVCs already and risk of skin infection but there are so many side effects listed. Still, I feel Concerned about fractures and my high risk. If you have any feedback to help my decision, I will be so relieved. I feel like I am deciding to inject something into my body with possible health risks but to do nothing is also risky.
I do what my doc tells me. I felt scared but they said 'don't worry'. My doc wasn't happy with my 'moderate' scan test. He put me on Prolia, going on two years. I'm 69. There isn't any effect with me. I had touch of rash [possibly from chemicals in gym pool]. Doc gave me cream – all gone. I have weak respiratory concern however so far so good. It is not recommended to start and stop injections. Prolia organization remind me of my next injection every 6-months. Hope this is useful.
I'll definitely update on my mom after every shot… 6 weeks now and no side effects to date:) Good luck with your decision. It is hard.
Hello I have the same question the prolia.Mri shows ostaporois measuring T2 -2.5 I SUFFER FROM REOCCURING DEPRESSION,STIFF JOINTS,BACK PAIN,OFF BALANCE,AT TIMES FALL . MY 2 ND DOCTOR STATED HE DID NOT WANT ME TO HAVE THIS DRUG, I HAVE THE SIDE EFFECTS.I very fatique,swelling in feet and ankles,Lowe and middle back pains.As well they found lesion on my brain. The radialgist stated all leads to MS. So I have a nerorolgist who feels he needs another MRI to be conclusive! I’m getting very upset,memory loss, unstable.Doctors have not let me work now going on 2 years. I’m very confused, I know they keep stating all these issues but no one is listening to me. I know my body, depression itself hurts,(anxiety panic attacks PTSD due to a rape,where I was left for dead! I give up. I would think 2 specialists would at least show me the MRI findings, for which I gave them both a copy.I don’t know the serverty of my own health @ 58 ! I’m lost getting upset, it’s one or the other daily!
Hi. I'm a Volunteer Mentor, and I wanted to comment on Gabapentin, as I was taking it for 6 months. I am not a medical professional, so this is from my experience only. During the time I was taking 600 mg & later 900 mg of Gabapentin, I began losing memory and long empty spaces of time. I had trouble thinking clearly and was really not able to organize my thoughts. At first I thought it was just because I was getting older, and later I was concerned that I had Alzheimers. I was checked for Alzheimers when I volunteered to be part of a research study, and failed because I didn't have the requisite plaques that may be indicators of the disease.
I decided to stop taking Gabapentin and another pain drug I was on. Withdrawing from Gabapentin was not easy, but wasn't too hard either. After I began lowering my doses, I noticed my thinking regulating again, and to my surprise my pain lessoned. I have been off Gabapentin for about 8 months now and will never take that medication again. Related medicines are Neurontin, and Lyrica. There are other pain medications out there that might work better. If I was you, I would ask my doctor if there is another drug, other than the 3 I mentioned, that you can take. As I said, this is from my experience and information I have read from others who had similar experiences with these drugs. I hope you discover what is causing you this pain.
I am so sorry to hear that bad new.I refuse to take 98% of need prescribe to me. I have to argue with you 100%> My prayers are with you;
Sorry typos fingers hurt so bad.i argue with you 100%!
I would like to better understand how Denosumab works. It seems that since it interrupts the bone breakdown process, it may also interrupt the bone building process.
Hello @virginiacarol, I would like to add my welcome to Jamie's. You may notice that I moved your message to a discussion called Prolia Treatment for Osteoporosis. I did this because denosumab is a generic name for Prolia and a few other types of medication. There are many members discussing this treatment in the discussion I moved your post to. I think it would be beneficial to click on VIEW & REPLY in your notification so that you can see the whole discussion and jump in with other members where you feel comfortable.
Hello. I am new to the group and have just been prescribed Prolia. I was on Forteo but hit my limit. Based on my T scores Fortero did nothing for my back. I am at -3.5 at this point. Apparently, it helped my hips (if the very confused girl on the phone gave me the correct information.) My hips went from -2.1 to -1.9. I am 57 years old. I have many back and neck issues. Fractured a few ribs a while back while leaning over the back seat. That's when I found out I had a problem. Reading the side effects of Prolia has me a little concerned. Are you seeing positive results using the drug?
Hello @gdaniels138, welcome to Connect. I would like to ping @kenzreggie, @cairnmama, @crenhov, @kayelle, @dolan, @janicec8957, @donna13, and @jaleen and @tessie to share their experiences with Prolia as they have been active in this group and shared their experiences before. @gdaniels138, is there a specific side-effect that you are concerned about?
I have had 3 or 4 prolia shots, I cannot say that I have had any side effects to date.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In